It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Pain Management Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 11-10-2007, 01:34 PM   #1
Senior Veteran
(male)
 
Join Date: Aug 2007
Location: COLUMBUS, OHIO
Posts: 2,163
brianpain33 HB Userbrianpain33 HB User
Unhappy Need help with new med: EFfexor

Hello everyone:
I was doing well after starting Prozac until around day 5 and I had to leave work early because I got so extremely tired and nausea. I waited to take the next dose on day 6 at night. Well, I experienced serotonin syndrome (disoriented, fever (100*), pulse increase, alot of nause, flushed face). I managed to drink a ton of water and ended up passing out or falling asleep. I told the doctor what happened and he said yeah it was interaction between the Ultram and the Prozac even though I am on low dose of Ultram now. He looked for an alternative to help with my depression.

He asked about wellbutrin (which I can't take due to side effects) and then effexor xr. He said effexor was a mild reuptake inhibitor of seratonin and reuptake inhibitor of norepenephrine. I am just really scared that I will get the seratonin syndrome again, which can be fatal. What do you guys think. He gave me a sample pack and told me to just take the 37.5mg. I am taking between 100-150mg of Ultram as well along with
37.5 mcg fentanyl patch
1500mg Trileptal
3000mg acetaminophen
600 mg Lyrica

You guys have helped me alot and I need some help now. Thanks

Brian

 
Old 11-10-2007, 01:44 PM   #2
Senior Veteran
(female)
 
Join Date: Jul 2007
Location: Falls of Rough, KY
Posts: 543
Jenn4508 HB UserJenn4508 HB User
Re: Need help with new med: EFfexor

Quote:
Originally Posted by brianpain33 View Post
Hello everyone:
I was doing well after starting Prozac until around day 5 and I had to leave work early because I got so extremely tired and nausea. I waited to take the next dose on day 6 at night. Well, I experienced serotonin syndrome (disoriented, fever (100*), pulse increase, alot of nause, flushed face). I managed to drink a ton of water and ended up passing out or falling asleep. I told the doctor what happened and he said yeah it was interaction between the Ultram and the Prozac even though I am on low dose of Ultram now. He looked for an alternative to help with my depression.

He asked about wellbutrin (which I can't take due to side effects) and then effexor xr. He said effexor was a mild reuptake inhibitor of seratonin and reuptake inhibitor of norepenephrine. I am just really scared that I will get the seratonin syndrome again, which can be fatal. What do you guys think. He gave me a sample pack and told me to just take the 37.5mg. I am taking between 100-150mg of Ultram as well along with
37.5 mcg fentanyl patch
1500mg Trileptal
3000mg acetaminophen
600 mg Lyrica

You guys have helped me alot and I need some help now. Thanks

Brian
What in the world are you taking so much of the acetaminophen for. That is a ridiculous amount. The Effexor is a very small amount that he has you starting out on. If you don't mind me asking, why are you taking Ultram, acetaminophen, fentanyl patch and lyrica.

Seems like quite a bit of some of the same meds.
Jenn

 
Sponsors Lightbulb
   
Old 11-10-2007, 02:24 PM   #3
Senior Veteran
(male)
 
Join Date: Aug 2007
Location: COLUMBUS, OHIO
Posts: 2,163
brianpain33 HB Userbrianpain33 HB User
Re: Need help with new med: EFfexor

My doctor said that the acetaminophen helps the narcotics work better and more effectively. He said as long as I keep it at or below 3000mg then I should be alright. I know several people on the message boards here that are taking quite a bit of acetaminophen whether by itself or combined with something else like percocet. The Trileptal is used to treat my bipolar disease, Lyrica for the nerve pain, fentanyl patch for nerve pain, and Ultram for nerve pain. This combination of meds is working fairly well at the moment. I am just having a hard time with the depression and to make matters worse my girlfriend of 10 months just left

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Nortriptyline and low body temp, lightheaded etc need help... DPalmacci Depression 2 04-25-2010 08:45 AM
venlafaxine or effexor withdrawal tulum Anxiety 0 04-19-2010 04:57 PM
Any Pristiq users.....I need advice! fusionqueen Depression 6 03-20-2010 05:09 PM
Need advice on effexor momof6300 Anxiety 2 10-10-2009 02:52 PM
Please, I need help ..............NOW.......Adderall? himmylover ADD / ADHD 15 06-27-2008 10:17 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



tortoisegirl (160), gmak (157), Shoreline (152), BB07 (94), backhurtz (84), katlin09 (69), Ilovemycutedog (53), galalena (50), jonnstar (35), Isotope (34)

Site Wide Totals

teteri66 (1182), MSJayhawk (1015), Apollo123 (913), Titchou (862), janewhite1 (823), Gabriel (763), ladybud (760), midwest1 (671), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 06:41 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!